Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 174, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 9, 2015, 6:27 PM CDT for Franklin County, Gasconade County, Missouri. It was in force for 48 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2015, 6:27 PM CDT (23:27 UTC)
- Expired
- Aug 9, 2015, 7:15 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, MO, Gasconade County, MO
The radar
The St Louis radar (KLSX), 49 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 6:34 PM CDT | TSTM WND GST 60 | Leslie, MO | NEAR THE INTERSECTION OF HIGHWAY 50 AND STRANGEHONER RD. WINDS ESTIMATED AT 50 TO 60 MPH. |
| Aug 9, 6:40 PM CDT | TSTM WND DMG | 9 S New Haven, MO | LARGE TREE DOWN BLOCKING ROUTE C |
| Aug 9, 6:46 PM CDT | TSTM WND DMG | Sullivan, MO | TREES DOWN ON HIGHWAY WW |
| Aug 9, 6:47 PM CDT | TSTM WND GST 60 | Union, MO | |
| Aug 9, 7:00 PM CDT | TSTM WND DMG | St. Clair, MO | ROAD SIGN BLOWN OVER ALONG I-44 AND TREE DOWN AND HIGHWAY 30 AND ROUTE PP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 5:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
613 WUUS53 KLSX 092327 SVRLSX MOC071-073-100015- /O.NEW.KLSX.SV.W.0174.150809T2327Z-150810T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 627 PM CDT SUN AUG 9 2015 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN EAST CENTRAL MISSOURI... SOUTHEASTERN GASCONADE COUNTY IN EAST CENTRAL MISSOURI... * UNTIL 715 PM CDT * AT 627 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GERALD... MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... WASHINGTON...UNION...SULLIVAN...PACIFIC...ST. CLAIR...GRAY SUMMIT...VILLA RIDGE...GERALD...PARKWAY...MIRAMIGUOA PARK... LONEDELL...BEAUFORT...LESLIE...MOSELLE...NOSER MILL...STANTON... JAPAN...ROBERTSVILLE...CATAWISSA AND PINEY PARK. THIS INCLUDES INTERSTATE 44 IN MISSOURI BETWEEN EXITS 225 AND 257. THIS WARNING ALSO INCLUDES ROBERTSVILLE STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3856 9128 3851 9074 3821 9079 3821 9145 TIME...MOT...LOC 2327Z 280DEG 37KT 3838 9127 HAIL...0.75IN WIND...60MPH $$ GLASS
2 follow-up statements
687 WWUS53 KLSX 092353 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 653 PM CDT SUN AUG 9 2015 MOC073-100002- /O.CAN.KLSX.SV.W.0174.000000T0000Z-150810T0015Z/ GASCONADE MO- 653 PM CDT SUN AUG 9 2015 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GASCONADE COUNTY IS CANCELLED... THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA.THEREFORE THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR EAST CENTRAL MISSOURI. LAT...LON 3856 9128 3851 9074 3821 9079 3821 9136 TIME...MOT...LOC 2352Z 270DEG 33KT 3852 9096 3822 9102 $$ MOC071-100015- /O.CON.KLSX.SV.W.0174.000000T0000Z-150810T0015Z/ FRANKLIN MO- 653 PM CDT SUN AUG 9 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR FRANKLIN COUNTY... AT 652 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR WASHINGTON TO NEAR MIRAMIGUOA PARK...MOVING EAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 60 MPH WINDS HAVE BEEN REPORTED IN THE UNION AREA. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... WASHINGTON...UNION...SULLIVAN...PACIFIC...ST. CLAIR...GRAY SUMMIT... VILLA RIDGE...GERALD...PARKWAY...MIRAMIGUOA PARK...LONEDELL... BEAUFORT...LESLIE...MOSELLE...NOSER MILL...STANTON...JAPAN... ROBERTSVILLE...CATAWISSA AND PINEY PARK. THIS WARNING ALSO INCLUDES ROBERTSVILLE STATE PARK. THIS INCLUDES INTERSTATE 44 IN MISSOURI BETWEEN EXITS 225 AND 257. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3856 9128 3851 9074 3821 9079 3821 9136 TIME...MOT...LOC 2352Z 270DEG 33KT 3852 9096 3822 9102 HAIL...0.75IN WIND...60MPH $$ TRUETT
142 WWUS53 KLSX 100006 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 706 PM CDT SUN AUG 9 2015 MOC071-100015- /O.CON.KLSX.SV.W.0174.000000T0000Z-150810T0015Z/ FRANKLIN MO- 706 PM CDT SUN AUG 9 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR EASTERN FRANKLIN COUNTY... AT 706 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM GRAY SUMMIT TO NEAR RICHWOODS...MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... WASHINGTON...UNION...PACIFIC...ST. CLAIR...GRAY SUMMIT...VILLA RIDGE...PARKWAY...MIRAMIGUOA PARK...LONEDELL...MOSELLE...STANTON... ROBERTSVILLE...CATAWISSA AND PINEY PARK. THIS WARNING ALSO INCLUDES ROBERTSVILLE STATE PARK. THIS INCLUDES INTERSTATE 44 IN MISSOURI BETWEEN EXITS 230 AND 257. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3854 9107 3851 9074 3821 9079 3821 9112 TIME...MOT...LOC 0006Z 277DEG 39KT 3851 9079 3821 9085 HAIL...0.75IN WIND...60MPH $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 5:36 PM CDT, 51 minutes earlier.
Area forecast discussion, Aug 9, 5:36 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
536 PM CDT SUN AUG 9 2015
.SHORT TERM: (THROUGH LATE TONIGHT)
ISSUED AT 325 PM CDT SUN AUG 9 2015
WILL KEEP THE HEAT ADVISORY SOUTH OF THE MISSOURI RIVER INTO THE
EVENING HOURS AS OBSERVATIONS SITES ACROSS CENTRAL AND SOUTHEAST
MISSOURI ARE BEGINNING TO APPROACH CRITERIA EVEN THOUGH TEMPERATURES
HAVE HAMPERED FROM CLIMBING BECAUSE OF CLOUDS TODAY.
MAIN CONCERN WITH THIS FORECAST IS THUNDERSTORMS TONIGHT AND THE
POTENTIAL FOR A FEW SEVERE STORMS AND LOCALLY HEAVY RAINFALL. THERE
IS A DIFFERENTIAL HEATING BOUNDARY CURRENTLY JUST SOUTH OF THE
MISSOURI WITH MLCAPES OF 3500-4500 J/KG JUST SOUTH OF IT. AREA OF
SHOWERS AND ISOLATED THUNDERSTORMS CURRENTLY OVER WESTERN MISSOURI
WHICH IS BEING GENERATED BY MCV OVER WEST CENTRAL MISSOURI WILL
CONTINUE TO MOVE EAST. WOULD EXPECT A GRADUAL INCREASE IN
THUNDERSTORMS THE NEXT SEVERAL HOURS AHEAD OF THIS AREA OVER CENTRAL
AND EAST CENTRAL MISSOURI INTO SOUTHWEST ILLINOIS. A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE INTO EARLY EVENING GIVEN THE AMOUNT
OF INSTABILITY AND DEEP LAYER SHEAR IN THE 30KT RANGE. THE STORMS
WILL SLOWLY SHIFT SOUTH OVERNIGHT AS THE FRONT MOVES SOUTH AND THE
850MB WINDS VEER. ALSO THINK THAT THERE MAY BE SOME LOCALLY HEAVY
RAINFALL GIVEN THAT PWATS WILL BE AROUND 2.0 INCHES...THOUGH WILL
HOLD OFF ON ISSUING A WATCH AT THIS POINT AS THERE HAS NOT BEEN ANY
RECENT HEAVY RAINFALL SO FLASH FLOOD GUIDANCE IS RELATIVELY HIGH.
BRITT
.LONG TERM: (MONDAY THROUGH NEXT SUNDAY)
ISSUED AT 325 PM CDT SUN AUG 9 2015
(MONDAY THROUGH WEDNESDAY)
UPPER FLOW WILL BEGIN TO TURN OUT OF THE NORTHWEST BY TOMORROW AS
UPPER HIGH OVER OVER SOUTHERN HIGH PLAINS BEGINS TO BUILDS AND
TROUGH DIGS IN OVER THE NORTHEASTERN CONUS. THIS WILL HELP PUSH THE
SURFACE COLD FRONT THROUGH THE CWA EARLY IN THE DAY MONDAY. BOTH
THE NAM AND GFS ARE SHOWING A WEAK SHORTWAVE TROUGH MOVING ACROSS
MISSOURI AND ILLINOIS MIDDAY MONDAY. THE ASCENT FROM THE TROUGH
SHOULD BE ENOUGH TO PRODUCE A FEW SHOWERS AND THUNDERSTORMS IN THE
INSTABILITY GENERATED BY MIDDAY OVER THE SOUTHERN CWA. ADDITIONAL
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS DURING THE AFTERNOON AS
A SECONDARY TROUGH MOVES ACROSS IOWA. CHANCES FOR RAIN WILL DECREASE
TUESDAY AND WEDNESDAY AS THE UPPER FLOW CONTINUES TO AMPLIFY AND THE
VERTICAL MOTION BECOMES MORE SUBSIDENT AS HIGH PRESSURE BUILDS INTO
THE AREA.
MOS TEMPERATURES THE NEXT FEW DAYS ARE IN REASONABLE AGREEMENT WITH
EACH OTHER AND WITH MIXING UP TO THE 900-800MB LAYER...SO HAVE
GENERALLY FOLLOWED THEM.
(THURSDAY THROUGH SUNDAY)
EXPECT A DRY PERIOD AS AREA WILL BE DOMINATED BY A LARGE AREA OF
SURFACE HIGH PRESSURE UNDER NORTHWESTERLY UPPER FLOW ALOFT. 850MB
TEMPERATURES FROM THE GFS ENSEMBLE MEAN WILL BE IN THE 12-18C RANGE
WHICH SUPPORTS HIGHS IN THE 80S.
BRITT
&&
.AVIATION: (FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 505 PM CDT SUN AUG 9 2015
AREA OF SHOWERS AND STORMS OVER CENTRAL MO WILL MOVE EASTWARD
THROUGH THE ST LOUIS METRO AREA THIS EVENING. COULD NOT RULE OUT
SOME ADDITIONAL DEVELOPMENT LATE TONIGHT AS A COLD FRONT MOVES
SOUTHWARD THROUGH OUR AREA LATE TONIGHT AND MONDAY MORNING. S-SWLY
SURFACE WINDS WILL VEER AROUND TO A N-NWLY DIRECTION AFTER FROPA.
THE MODEL MOS GUIDANCE WAS HINTING AT POST FRONTAL MVFR CLOUD
CEILINGS MAINLY EARLY MONDAY MORNING.
SPECIFICS FOR KSTL: SHOWERS AND STORMS WILL MOVE EASTWARD THROUGH
STL EARLY THIS EVENING. THERE MAY BE ANOTHER ROUND OF SHOWERS/STORMS
LATE TONIGHT AS A COLD FRONT MOVES SOUTHWARD THROUGH STL AREA.
SLY SURFACE WINDS WILL VEER AROUND TO A NWLY DIRECTION AFTER
FROPA EARLY MONDAY MORNING. THERE WILL ALSO LIKELY BE POST FRONTAL
MVFR CIGS MONDAY MORNING.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR COLE MO-CRAWFORD
MO-FRANKLIN MO-GASCONADE MO-IRON MO-MONITEAU MO-OSAGE MO-
REYNOLDS MO-WASHINGTON MO.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Aug 9, 3:48 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 348 PM CDT SUN AUG 9 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 348 PM CDT SUN AUG 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS TONIGHT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE AND BE CAPABLE OF PRODUCING LOCAL WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL AND POSSIBLY A TORNADO. IN ADDITION...THUNDERSTORMS MOVING ACROSS THE SAME AREAS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND THE POTENTIAL OF FLASH FLOODING. HEAT INDEX VALUES UP TO AROUND 105 ARE EXPECTED ACROSS PARTS OF CENTRAL MISSOURI AND THE EASTERN OZARKS THROUGH EARLY THIS EVENING. A HEAT ADVISORY IS IN EFFECT FROM UNTIL 8 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:50 AM CDT | Heat Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 8 more | 16 hr |
| Aug 9, 5:48 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Osage | 42 min |
| Aug 9, 6:19 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Gasconade | 26 min |
| Aug 9, 6:38 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.